Alert archive / Illinois / Flash Flood Watches in 2016

Flash Flood Watch 3, NWS Lincoln, IL

July 2, 201622 counties in Illinois

NWS Lincoln, IL issued this flash flood watch at Jul 2, 2016, 3:17 AM CDT for 22 counties in Illinois. It took effect at Jul 3, 2016, 1:00 AM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jul 2, 2016, 3:17 AM CDT (08:17 UTC)
In effect from
Jul 3, 2016, 1:00 AM CDT
Expired
Jul 4, 2016, 10:24 AM CDT
In force
33 hr
Issued by
NWS Lincoln, IL
Flood severity
None
All 22 counties

Cass County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Lawrence County, IL, Mason County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL

The radar

The Lincoln radar (KILX), 78 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2016-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2016-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1883 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

972 
WGUS63 KILX 020817
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
317 AM CDT SAT JUL 2 2016

...FLASH FLOODING POSSIBLE OVERNIGHT INTO SUNDAY NIGHT IN WEST
CENTRAL ILLINOIS...

.WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS PRODUCING HEAVY
RAINFALL ARE EXPECTED FROM OVERNIGHT THROUGH SUNDAY NIGHT ACROSS
WEST CENTRAL ILLINOIS. RAINFALL AMOUNTS OF 2 TO 3 INCHES IS
LIKELY WITH LOCALLY 3 TO 4 INCH AMOUNTS POSSIBLE. THIS RAIN
FALLING ON HARD GROUND MAY PRODUCE FLASH FLOODING WHERE STRONGER
STORMS OCCUR. PEOPLE CAMPING ALONG RIVERS...STREAMS AND LOW LYING
AREAS SHOULD BE ESPECIALLY ALERT TO THE POTENTIAL FOR FLASH
FLOODING.

ILZ036-040-041-047>052-022100-
/O.NEW.KILX.FF.A.0003.160703T0600Z-160704T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON-SCHUYLER-MASON-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-
INCLUDING THE CITIES OF...CANTON...RUSHVILLE...HAVANA...
BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE
317 AM CDT SAT JUL 2 2016

...FLASH FLOOD WATCH IN EFFECT FROM OVERNIGHT THROUGH SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS AND WEST 
  CENTRAL ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  ILLINOIS...CHRISTIAN...MASON...MENARD AND SANGAMON. IN WEST 
  CENTRAL ILLINOIS...CASS...FULTON...MORGAN...SCHUYLER AND 
  SCOTT. 

* FROM OVERNIGHT THROUGH SUNDAY NIGHT

* HEAVY RAINFALL FROM THUNDERSTORMS ARE EXPECTED ACROSS THE WATCH
  AREA. WIDESPREAD 2 TO 3 INCHES OF RAIN IS LIKELY AND THERE IS
  THE POTENTIAL FOR LOCALLY 3 TO 4 INCH AMOUNTS.

* PEOPLE CAMPING ALONG RIVERS...STREAMS AND LOW LYING AREAS SHOULD
  BE ESPECIALLY ALERT TO THE POTENTIAL FOR FLASH FLOODING...WATER
  RUNNING OVER ROADWAYS AND WASHED OUT ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
ESPECIALLY AT NIGHT. YOU SHOULD KEEP INFORMED AND BE PREPARED TO
TAKE ACTION SHOULD A FLASH FLOOD WARNING BE ISSUED.

&&

$$

07
8 follow-up statements
827 
WGUS63 KILX 022010
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
310 PM CDT SAT JUL 2 2016

ILZ036-040-041-047>052-030500-
/O.CON.KILX.FF.A.0003.160703T0600Z-160704T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON-SCHUYLER-MASON-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-
INCLUDING THE CITIES OF...CANTON...RUSHVILLE...HAVANA...
BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE
310 PM CDT SAT JUL 2 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT SUNDAY
THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS... 
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS... 
  CHRISTIAN...MASON...MENARD AND SANGAMON. IN WEST CENTRAL 
  ILLINOIS...CASS...FULTON...MORGAN...SCHUYLER AND SCOTT. 

* FROM 1 AM CDT SUNDAY THROUGH MONDAY MORNING

* HEAVY RAINFALL FROM THUNDERSTORMS ARE EXPECTED ACROSS THE 
  WATCH AREA. WIDESPREAD 2 TO 3 INCHES OF RAIN IS LIKELY AND 
  THERE IS THE POTENTIAL FOR LOCALLY 3 TO 4 INCH AMOUNTS. 

* PEOPLE ALONG RIVERS AND STREAMS...AND IN LOW LYING AREAS SHOULD
  BE ALERT TO THE POTENTIAL FOR FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
ESPECIALLY AT NIGHT. YOU SHOULD KEEP INFORMED AND BE PREPARED TO
TAKE ACTION SHOULD A FLASH FLOOD WARNING BE ISSUED.

&&

$$
470 
WGUS63 KILX 030257
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
957 PM CDT SAT JUL 2 2016

ILZ036-040-041-030400-
/O.CAN.KILX.FF.A.0003.160703T0600Z-160704T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON-SCHUYLER-MASON-
INCLUDING THE CITIES OF...CANTON...RUSHVILLE...HAVANA
957 PM CDT SAT JUL 2 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS AND WEST
CENTRAL ILLINOIS HAS BEEN CANCELLED. NEW MODEL DATA SUGGESTS THAT
THE HEAVIEST RAINFALL AXIS HAS SHIFTED SOUTH. THEREFORE
FULTON...SCHUYLER AND MASON COUNTIES HAVE BEEN REMOVED FROM THE
WATCH.

$$

ILZ047>052-031000-
/O.CON.KILX.FF.A.0003.160703T0600Z-160704T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-
INCLUDING THE CITIES OF...BEARDSTOWN...PETERSBURG...WINCHESTER...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE
957 PM CDT SAT JUL 2 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT SUNDAY
THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS... 
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS... 
  CHRISTIAN...MENARD AND SANGAMON. IN WEST CENTRAL ILLINOIS... 
  CASS...MORGAN AND SCOTT. 

* FROM 1 AM CDT SUNDAY THROUGH MONDAY MORNING

* HEAVY RAINFALL FROM THUNDERSTORMS ARE EXPECTED ACROSS THE 
  WATCH AREA. WIDESPREAD 2 TO 3 INCHES OF RAIN IS LIKELY AND 
  THERE IS THE POTENTIAL FOR LOCALLY 3 TO 4 INCH AMOUNTS. 

* PEOPLE ALONG RIVERS AND STREAMS...AND IN LOW LYING AREAS 
  SHOULD BE ALERT TO THE POTENTIAL FOR FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
ESPECIALLY AT NIGHT. YOU SHOULD KEEP INFORMED AND BE PREPARED TO
TAKE ACTION SHOULD A FLASH FLOOD WARNING BE ISSUED.

&&

$$

AUTEN
522 
WGUS63 KILX 030819
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
319 AM CDT SUN JUL 3 2016

...FLASH FLOOD WATCH THROUGH TONIGHT...

ILZ054>057-061>063-066>068-071>073-032100-
/O.EXA.KILX.FF.A.0003.000000T0000Z-160704T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-
JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...SULLIVAN...TUSCOLA...CHARLESTON...
MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM...
NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE
319 AM CDT SUN JUL 3 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH 7 AM CDT MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL ILLINOIS... 
  EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST 
  ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  ILLINOIS...MOULTRIE AND SHELBY. IN EAST CENTRAL ILLINOIS... 
  CLARK...COLES...CRAWFORD...CUMBERLAND...DOUGLAS AND EDGAR. IN 
  SOUTH CENTRAL ILLINOIS...CLAY AND EFFINGHAM. IN SOUTHEAST 
  ILLINOIS...JASPER...LAWRENCE AND RICHLAND. 

* THROUGH 7 AM CDT MONDAY MORNING

* HEAVY RAINFALL FROM OCCASIONAL SHOWERS AND THUNDERSTORMS ARE
  EXPECTED ACROSS THE WATCH AREA. WIDESPREAD 2 TO 3 INCHES OF RAIN
  IS LIKELY AND THERE IS THE POTENTIAL FOR LOCALLY AROUND 4 INCH
  AMOUNTS. THE HEAVIEST RAINS WILL OCCUR TODAY AND THIS EVENING
  ESPECIALLY ALONG AND SOUTH OF A TAYLORVILLE TO CHARLESTON TO
  PARIS LINE.

* PEOPLE ALONG RIVERS AND STREAMS...AND IN LOW LYING AREAS 
  SHOULD BE ALERT TO THE POTENTIAL FOR FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
ESPECIALLY AT NIGHT. YOU SHOULD KEEP INFORMED AND BE PREPARED TO
TAKE ACTION SHOULD A FLASH FLOOD WARNING BE ISSUED.

&&

$$

ILZ047>052-032100-
/O.CON.KILX.FF.A.0003.000000T0000Z-160704T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-
INCLUDING THE CITIES OF...BEARDSTOWN...PETERSBURG...WINCHESTER...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE
319 AM CDT SUN JUL 3 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 7 AM CDT MONDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS... 
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS... 
  CHRISTIAN...MENARD AND SANGAMON. IN WEST CENTRAL ILLINOIS... 
  CASS...MORGAN AND SCOTT. 

* THROUGH 7 AM CDT MONDAY MORNING

* HEAVY RAINFALL FROM OCCASIONAL SHOWERS AND THUNDERSTORMS ARE
  EXPECTED ACROSS THE WATCH AREA. WIDESPREAD 2 TO 3 INCHES OF RAIN
  IS LIKELY AND THERE IS THE POTENTIAL FOR LOCALLY 3 TO 4 INCH
  AMOUNTS ESPECIALLY SOUTH OF I-72.

* PEOPLE ALONG RIVERS AND STREAMS...AND IN LOW LYING AREAS 
  SHOULD BE ALERT TO THE POTENTIAL FOR FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
ESPECIALLY AT NIGHT. YOU SHOULD KEEP INFORMED AND BE PREPARED TO
TAKE ACTION SHOULD A FLASH FLOOD WARNING BE ISSUED.

&&

$$

07
678 
WGUS63 KILX 032015
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
315 PM CDT SUN JUL 3 2016

...FLASH FLOOD WATCH THROUGH TONIGHT...

ILZ047>051-055-032115-
/O.CAN.KILX.FF.A.0003.000000T0000Z-160704T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS-MENARD-SCOTT-MORGAN-SANGAMON-DOUGLAS-
INCLUDING THE CITIES OF...BEARDSTOWN...PETERSBURG...WINCHESTER...
JACKSONVILLE...SPRINGFIELD...TUSCOLA
315 PM CDT SUN JUL 3 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE THREAT FOR ADDITIONAL HEAVY RAINFALL HAS SHIFTED SOUTH OF THE
AREA FOR TONIGHT...THUS THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

$$

ILZ052-054-056-057-061>063-066>068-071>073-040500-
/O.CON.KILX.FF.A.0003.000000T0000Z-160704T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN-MOULTRIE-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-
JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...TAYLORVILLE...SULLIVAN...CHARLESTON...
MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM...
NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE
315 PM CDT SUN JUL 3 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH 
  CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...MOULTRIE 
  AND SHELBY. IN EAST CENTRAL ILLINOIS...CLARK...COLES... 
  CRAWFORD...CUMBERLAND AND EDGAR. IN SOUTH CENTRAL ILLINOIS... 
  CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS...JASPER...LAWRENCE 
  AND RICHLAND. 

* THROUGH EARLY MONDAY MORNING.

* OCCASIONAL SHOWERS ARE EXPECTED ACROSS THE WATCH AREA TONIGHT.
  ADDITIONAL RAINFALL AMOUNTS OF AROUND 1 INCH ARE POSSIBLE.

* PEOPLE ALONG RIVERS AND STREAMS...AND IN LOW LYING AREAS 
  SHOULD BE ALERT TO THE POTENTIAL FOR FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
ESPECIALLY AT NIGHT. YOU SHOULD KEEP INFORMED AND BE PREPARED TO
TAKE ACTION SHOULD A FLASH FLOOD WARNING BE ISSUED.

&&

$$
653 
WGUS63 KILX 040500
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1200 AM CDT MON JUL 4 2016

...FLASH FLOOD WATCH THROUGH TONIGHT...

ILZ052-054-056-057-061>063-066>068-071>073-041200-
/O.CON.KILX.FF.A.0003.000000T0000Z-160704T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN-MOULTRIE-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-
JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...TAYLORVILLE...SULLIVAN...CHARLESTON...
MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM...
NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE
1200 AM CDT MON JUL 4 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH 
  CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...MOULTRIE 
  AND SHELBY. IN EAST CENTRAL ILLINOIS...CLARK...COLES... 
  CRAWFORD...CUMBERLAND AND EDGAR. IN SOUTH CENTRAL ILLINOIS... 
  CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS...JASPER...LAWRENCE 
  AND RICHLAND. 

* UNTIL 7 AM CDT MONDAY

* OCCASIONAL SHOWERS ARE EXPECTED ACROSS THE WATCH AREA OVERNIGHT.
  ADDITIONAL RAINFALL AMOUNTS AROUND A HALF INCH WITH LOCALLY UP TO
  1 INCH ARE POSSIBLE ESPECIALLY SOUTH OF I-70.

* PEOPLE ALONG RIVERS AND STREAMS...AND IN LOW LYING AREAS 
  SHOULD BE ALERT TO THE POTENTIAL FOR FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
ESPECIALLY AT NIGHT. YOU SHOULD KEEP INFORMED AND BE PREPARED TO
TAKE ACTION SHOULD A FLASH FLOOD WARNING BE ISSUED.

&&

$$

07
212 
WGUS63 KILX 040807
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
307 AM CDT MON JUL 4 2016

ILZ052-054-056-057-061>063-040915-
/O.CAN.KILX.FF.A.0003.000000T0000Z-160704T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN-MOULTRIE-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...TAYLORVILLE...SULLIVAN...CHARLESTON...
MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL
307 AM CDT MON JUL 4 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS AND EAST
CENTRAL ILLINOIS HAS BEEN CANCELLED. THE THREAT FOR ADDITIONAL
WIDESPREAD HEAVY RAINFALL HAS ENDED ACROSS THE AREA. 

$$

ILZ066>068-071>073-041200-
/O.CON.KILX.FF.A.0003.000000T0000Z-160704T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...NEWTON...ROBINSON...FLORA...
OLNEY...LAWRENCEVILLE
307 AM CDT MON JUL 4 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND 
  SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL ILLINOIS...CRAWFORD. IN SOUTH CENTRAL ILLINOIS...CLAY 
  AND EFFINGHAM. IN SOUTHEAST ILLINOIS...JASPER...LAWRENCE AND 
  RICHLAND. 

* UNTIL 7 AM CDT THIS MORNING

* OCCASIONAL SHOWERS ARE EXPECTED ACROSS THE WATCH AREA THIS
  MORNING. ADDITIONAL RAINFALL AMOUNTS AROUND A HALF INCH WITH
  LOCALLY UP TO 1 INCH ARE POSSIBLE ESPECIALLY SOUTH OF I-70.

* PEOPLE ALONG RIVERS AND STREAMS...AND IN LOW LYING AREAS 
  SHOULD BE ALERT TO THE POTENTIAL FOR FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
ESPECIALLY AT NIGHT. YOU SHOULD KEEP INFORMED AND BE PREPARED TO
TAKE ACTION SHOULD A FLASH FLOOD WARNING BE ISSUED.

&&

$$
905 
WGUS63 KILX 040902
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
402 AM CDT MON JUL 4 2016

ILZ066>068-071>073-041715-
/O.EXT.KILX.FF.A.0003.000000T0000Z-160704T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...NEWTON...ROBINSON...FLORA...
OLNEY...LAWRENCEVILLE
402 AM CDT MON JUL 4 2016

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND 
  SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL ILLINOIS...CRAWFORD. IN SOUTH CENTRAL ILLINOIS...CLAY 
  AND EFFINGHAM. IN SOUTHEAST ILLINOIS...JASPER...LAWRENCE AND 
  RICHLAND. 

* UNTIL 1 PM CDT THIS AFTERNOON

* ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT EXTREME
  SOUTHEAST ILLINOIS THIS MORNING. ADDITIONAL RAINFALL AMOUNTS
  AROUND A HALF INCH WITH LOCALLY UP TO 1 INCH ARE POSSIBLE
  ESPECIALLY SOUTH OF I-70.

* PEOPLE ALONG RIVERS AND STREAMS...AND IN LOW LYING AREAS 
  SHOULD BE ALERT TO THE POTENTIAL FOR FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
ESPECIALLY AT NIGHT. YOU SHOULD KEEP INFORMED AND BE PREPARED TO
TAKE ACTION SHOULD A FLASH FLOOD WARNING BE ISSUED.

&&

$$
120 
WGUS63 KILX 041524
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1024 AM CDT MON JUL 4 2016

...FLASH FLOOD WATCH IS CANCELLED...

ILZ066>068-071>073-041630-
/O.CAN.KILX.FF.A.0003.000000T0000Z-160704T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...NEWTON...ROBINSON...FLORA...
OLNEY...LAWRENCEVILLE
1024 AM CDT MON JUL 4 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE THREAT FOR ADDITIONAL HEAVY RAINFALL HAS ENDED ACROSS
SOUTHEAST ILLINOIS...THEREFORE THE FLASH FLOOD WATCH HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Jul 1, 11:57 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jul 1, 11:57 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1157 PM CDT FRI JUL 1 2016

.UPDATE...
Issued at 909 PM CDT Fri Jul 1 2016

Skies are mostly clear with some cirrus spilling into the area
overnight. Winds are variable and temps should fall into the 50s
as current forecast indicates. With forecast looks good at the
moment, no update required at this time.

&&

.SHORT TERM...(Tonight)
ISSUED AT 258 PM CDT Fri Jul 1 2016

1024mb high centered over Minnesota will dominate the weather across
central Illinois tonight.  Scattered diurnal clouds this afternoon
will dissipate toward sunset, followed by clear skies through the
evening.  High/mid clouds will gradually begin to increase from the
southwest overnight, as a frontal boundary extending from southern
Kansas to western Tennessee begins to shift back northward.  Low
temperatures will range from the lower 50s across the NE KILX
CWA...to the upper 50s far southwest around Jacksonville.

.LONG TERM...(Saturday through Friday)
ISSUED AT 258 PM CDT Fri Jul 1 2016

Main forecast concern of the next several days revolves around
precipitation chances/timing and heavy rainfall threat for the long
holiday weekend.

Saturday is still shaping up to be a pretty nice day across central
and southeast Illinois. High pressure and the associated dry airmass
will we slow to depart, and the richer/deeper moisture return does
not really begin until Saturday night. Low rain chances will begin
to spread in from the southwest by late in the day, but don't expect
it to be much more than light rain or sprinkles.

Strong WAA/isentropic lift will begin to overspread the area
Saturday night ahead of a slow moving short wave coming out of the
Plains. This should have showers/storms breaking out across much of
the forecast area by morning. Forcing from the upper wave will keep
precipitation chances going for much of Sunday, Sunday night, and
early Monday. However, it still appears that most of the rain will
have pulled away in time for Monday evening fireworks displays.

Rainfall through the Saturday night-early Monday period still has
the potential to be on the heavy side from time to time, with
widespread precipitable water values around 2" for much of the
period. However, will continue to hold off on any Flood Watches. The
reasons for this include the relatively dry antecedent conditions
across the forecast area, the extended period over which the rain
will fall, and the significant model spread persisting with the
heavy rain axis. However, the flood threat will need to be monitored
as the system draws closer.

After a period of cooler than normals days with clouds, rain, or
northerly winds in the vicinity, warmer weather will build through
the rest of the period as upper level heights rise. However, the
developing ridging will be pretty flat, with periodic disturbances
in our vicinity. This results in an extended period of low PoPs,
despite the fact that the majority of the period should be dry.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1158 PM CDT Fri Jul 1 2016

High clouds are beginning to spread into the area and should be
over all TAF sites in couple of hours. So will start all sites
with broken cirrus shield. By morning, AC deck around 12kft will
spread over the sites in advance of the next weather system. Then
lower clouds will move into the area as warm air advection pcpn
begins in the west and then advects to the east during the
afternoon. SPI and DEC will have showers beginning in the
afternoon and then diminishing to just VCSH in the evening.
PIA/BMI/CMI will just see VCSH from late afternoon into the
evening as the first wave should remain south of these sites.
Additional showers with possible thunderstorms should arrive at
all sites after 06z. Winds will be light northeast and then become
easterly during the day and into the evening.

&&

.ILX Watches/Warnings/Advisories...
NONE.
&&

UPDATE...Auten
SHORT TERM...Barnes
LONG TERM...Bak
AVIATION...Auten
Hazardous weather outlook, Jul 1, 3:15 PM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
315 PM CDT FRI JUL 1 2016

ILZ027>031-036>038-021100-
FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
315 PM CDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WET WEATHER PATTERN WILL SET UP FOR THE UPCOMING HOLIDAY
WEEKEND...WITH THUNDERSTORM CHANCES RETURNING LATE SATURDAY NIGHT
THROUGH MONDAY. RAINFALL TOTALS WILL GENERALLY RANGE FROM 1 TO 2
INCHES ACROSS THE AREA...WITH LESSER AMOUNTS OF UNDER 1 INCH NORTH
OF A GALESBURG TO MINONK LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

ILZ043>046-055-057-021100-
CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-PIATT-VERMILION-
315 PM CDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WET WEATHER PATTERN WILL SET UP FOR THE UPCOMING HOLIDAY
WEEKEND...WITH THUNDERSTORM CHANCES RETURNING LATE SATURDAY NIGHT
THROUGH MONDAY. RAINFALL TOTALS WILL GENERALLY RANGE FROM 2 TO 3
INCHES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

ILZ040>042-047>054-056-061>063-066>068-071>073-021100-
CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-
JASPER-LAWRENCE-LOGAN-MACON-MASON-MENARD-MORGAN-MOULTRIE-RICHLAND-
SANGAMON-SCHUYLER-SCOTT-SHELBY-
315 PM CDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS...
SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WET WEATHER PATTERN WILL SET UP FOR THE UPCOMING HOLIDAY
WEEKEND...WITH THUNDERSTORM CHANCES RETURNING SATURDAY AFTERNOON
THROUGH MONDAY. RAINFALL TOTALS WILL GENERALLY RANGE FROM 2.5 TO
3.5 INCHES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

BARNES

Nearby

Flash Flood Watches in Illinois, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.